As a T2, forgive me for intruding.
Just a couple quick points. I was on lovastatin for about 6 months after Dx--am one of those who did have horrible side effects, which on top of fibromyalgia and arthritis was not acceptable. I chose to use as my guidelines Very low triglycerides and Very high HDL.
When I took over as primary caregiver for my dying mother (she was in her late 80s), I studied up on the various prescriptions she as on. I found a post here, from our member, Libby, about her 90-year-old dad going off his statin due to a hospital stay for other problems. The result was increased lucidity.
After careful research, my sister and I took the info to Mom's doc of many years. He had us wean her off the statin and guess what? Within 10 days, her dementia diminished and our last 3 months with her were significantly more coherent and fun and just plain easier.
So. Do what you need to do, but take care as you age!..Blessings!..Judith in Portland